Alert archive / Idaho / Flash Flood Warnings in 1997
Flash Flood Warning 15, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Aug 11, 1997, 6:24 PM MDT for Madison County, Idaho. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 1997, 6:24 PM MDT (00:24 UTC)
- Expired
- Aug 11, 1997, 7:30 PM MDT
- In force
- 66 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Madison County, ID
The radar
The Pocatello radar (KSFX), 112 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.4 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1978 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPIH 120028 FFWPIH IDC065-120130- BULLETIN - EAS ACTIVATION REQUESTED URBAN AND SMALL STREAM FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 624 PM MDT MON AUG 11 1997 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A URBAN AND SMALL STREAM FLOOD WARNING EFFECTIVE UNTIL 730 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION...... IN SOUTHEAST IDAHO ...NORTHWESTERN MADISON COUNTY ...URBAN AND SMALL STREAM FLOOD WARNING FOR NORTHWEST MADISON COUNTY UNTIL 730 PM... THUNDERSTORMS WITH HEAVY RAIN CONTINUE TO REDEVELOP OVER THE SAME AREA OF NORTHWEST MADISON COUNTY. DOPPLER RADAR ESTIMATES INDICATE THAT UP TO 3 INCHES OF RAIN HAVE FALLEN IN NORTHWEST MADISON COUNTY AND SPOTTERS FROM PLANO HAVE REPORTED RAINFALL AMOUNTS OF THREE-QUARTERS OF AN INCH IN TWENTY MINUTES. RUNOFF FROM THESE THUNDERSTORMS IS EXPECTED TO FILL SMALL STREAMS AND DRAINAGES QUICKLY AND MAY BEGIN TO CROSS ROADS AND HIGHWAYS NEAR THE COMMUNITIES OF PLANO AND EDMONDS. hAS MENTIONED...THESE THUNDERSTORMS ARE MOVING VERY SLOWLY NORTHEAST AND WILL CONTINUE TO DROP HEAVY RAIN THROUGH 730 PM IN NORTHWEST MADISON COUNTY. DO NOT ATTEMPT TO CROSS A FLOODED ROAD IN YOUR VEHICLE. DJB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 2:00 PM MDT, 4 hours 24 minutes earlier.
Area forecast discussion, Aug 11, 2:00 PM MDT, 4 hours 24 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 200 PM MDT MON AUG 11 1997 UPPER LEVEL LOW PRESSURE DISTURBANCE OVER SOUTHWEST IDAHO AND EASTERN OREGON BEGINS TO FILL AND LIFT NORTHEAST BY TUESDAY AFTERNOON. IN THE MEANTIME...TWO MORE AFTERNOON/EVENINGS OF ACTIVE THUNDERSTORMS. WATER VAPOR IMAGERY SHOWING DEFINITE CLOSED CIRCULATION ABOUT THIS DISTURBANCE WITH PRONOUNCED PV MAX ROTATING FROM OREGON INTO NORTHERN NEVADA THIS AFTERNOON...CONTINUING INTO SOUTH CENTRAL HIGHLANDS BETWEEN 9 AND MIDNIGHT TONIGHT. UPPER SPEED MAX ALSO EVIDENT IN WATER VAPOR IMAGERY CROSSING NORTHERN CA. OTHER CONVECTION ALREADY DEVELOPING IN CENTRAL MOUNTAINS NEAR MACKAY AND IN CASSIA COUNTY. AIR MASS QUITE UNSTABLE...BOI/LKN/SLC 12Z SOUNDINGS ALL INITIALIZE WITH LIS MINUS 1 TO 3...PRECIPITABLE WATER .6 TO .9 INCH...SOME THUNDERSTORMS THIS EVENING WILL PRODUCE HEAVY RAIN SHOWERS. COLD POOL ALOFT STEEPENS LAPSE RATES THIS EVENING. MODIFIED SOUNDINGS INDICATING CAPES IN 1000 TO 1500 J/KG WITH LOW TO MODERATE SHEAR PRESENT TO SUPPORT POSSIBLY SEVERE THUNDERSTORMS. OREGON PV MAX ARRIVING LATE THIS EVENING WILL KEEP POTENTIAL FOR STRONG THUNDERSTORMS WELL THROUGH MIDNIGHT. FAVORING NGM SOLUTION WITH DEVELOPMENT OF OREGON PV MAX...BUT WILL TAKE A MIX OF BOTH ETA/NGM. UPSLOPE AND WEAK DYNAMICS FAVOR SHOWERS IN CARIBOU/UPPER SNAKE HIGHLANDS...PV MAX...LIS OF MINUS 4 AND NGM H7 FORCING FAVOR STRONG THUNDERSTORMS SOUTH CENTRAL HIGHLANDS AND POSSIBLY UPPER SNAKE VALLEY. THUS SCATTERED THUNDERSTORM WORDING IN FORECAST MOST LOCATIONS. LOW PRESSURE DISTURBANCE LIFTS NORTHEAST TUESDAY WITH GOOD PV OVER EAST IDAHO...ESPECIALLY UPPER SNAKE HIGHLANDS. ANOTHER ACTIVE DAY. LITTLE CHANGE IN HEIGHTS/THICKNESS AND WILL STAY CLOSE OR SLIGHTLY COOLER THAN GUIDANCE WITH TEMPERATURES. MODELS WRAP MOISTURE FROM WYOMING BACK THIS WAY FOR MOSTLY CLOUDY SKIES TUESDAY. RS .WSR88D KSFX VCP21...OPERATIONAL. IDA EB 051/079 049/078 047 08543 PIH EB 052/080 052/079 050 08543
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:39 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Minidoka | 51 min |
| Aug 12, 3:35 PM MDT | Flash Flood Warning | PIH | Cassia | 55 min |
| Aug 12, 3:35 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 55 min |
| Aug 12, 4:07 PM MDT | Severe Thunderstorm Warning | PIH | Bannock | 53 min |
| Aug 12, 4:18 PM MDT | Flash Flood Warning | PIH | Bannock | 57 min |
| Aug 12, 4:18 PM MDT | Severe Thunderstorm Warning | PIH | Bannock | 57 min |
| Aug 12, 4:29 PM MDT | Flash Flood Warning | PIH | Power | 61 min |
| Aug 12, 4:29 PM MDT | Severe Thunderstorm Warning | PIH | Power | 61 min |
| Aug 12, 4:48 PM MDT | Flash Flood Warning | PIH | Cassia | 57 min |
| Aug 12, 5:15 PM MDT | Flash Flood Warning | PIH | Bannock, Caribou | 60 min |
| Aug 12, 5:32 PM MDT | Flash Flood Warning | PIH | Oneida | 43 min |
| Aug 12, 5:32 PM MDT | Severe Thunderstorm Warning | PIH | Oneida | 43 min |
Nearby
Flash Flood Warnings in Idaho, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.